Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having cramps, frequent urination, bloating and started spotting. Any ideas?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I have been having cramps that do not go away after my period. I had "spotting" a couple of weeks ago that was black. Then again after sex a week or so later that was brown. I also have frequent urination and bloating. I have also had back and hip pain. Any ideas?
Posted Thu, 6 Dec 2012 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The black and brown spotting that you had after the periods is likely to be due to a left over bleeding from your previous periods. It is not worrisome.
The cramps in the lower abdomen with frequent urination is likely to be due to a urine examination and culture done to find out the cause.
These infections are common in women and are easily treatable. The treatment of this would involve the following:
a. Drink plenty of fluids
b. Cranberry juice has been shown to be useful in fighting this infection.
c. You can take a urine alkalinizing agent like disodium hydrogen citrate
d. You would also need a course of antibiotics like ciprofloxacin. However, it would be best if we get a urine culture and sensitivity done in order to identify the bacterium and know which antibiotic it is susceptible to.
Since these are prescription drugs, I would suggest you see your physician for the same. With this treatment, I think you should be good in about 1 week.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor